casper456372

Starting Xyrem

7 posts in this topic

In the next few weeks, I will be switching to xyrem to combat my Narcolepsy without cataplexy. I was just wondering if anyone could tell me what I can expect in terms of side effects and things like that. I am currently taking 350 mg of Nuvigil ( 200mg in AM, 150 mg at noon).  Ive  found it to be significantly less effective compared to when I started 2 years ago. Also I was wondering if anyone takes any additional medications with xyrem. I currently take 150mg of Pristiq, 2mg of Klonopin, and 1mg of Halcion to combat Anxiety and Anxiety related Insomnia. It would be great if I could eventually stop these medications. Any advice is much appreciated. 

Share this post


Link to post
Share on other sites

Thank you for the information. I'm aware of the potential interaction between klonopin an xyrem. My question is more about the side effects that may occur or youve experienced while on the xyrem. I have heard its common to lose a little wieght (5-10 lbs) when starting it but thats basically all i heard and the research Ive done on various sites give everything from no known side effects to a somewhat lengthy list. I ask you guys, as patients on xyrem, what have been the benefits and the side effects of this medication. 

Share this post


Link to post
Share on other sites

Hi Casper...I can't help you because I've never been on Xyrem.

If you scroll down the forum headings, you will come to a section called "Medication Station" about various drugs "experiences". The one called the "Xyrem Experience" has 10 pages of comments from people who have tried it. I just finished reading all ten pages and it was enlightening for me.

Best of luck in your quest for answers.

Share this post


Link to post
Share on other sites

One big thing to remember is that EVERYONE is different.  I wouldn't suggest reading the post about Xyrem as they may scare you or make your anxiety worse.  Once you are enrolled into the program you will have your own nurse who you can ask questions and she will talk about side effects.

 

The common side effects are the normal stuff... headache, nausea, vomiting, and things along those lines.  I did not have any of those.  Just a stomachache (due to the salt content) Female hormone issues (that didn't last) and loss of appetite. 

 

Good luck and take it slow, try not to overthink it, because it may take months to get to your happy place. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now